MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; Ventricular (assist) bypass
Model Number 1286A-US
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a display issue regarding the system monitor was confirmed.The system monitor (serial number (b)(6)) was not returned for analysis.However, an image of the monitor was provided, and glitched/misaligned numbers were observed on the monitor¿s screen.Per additional information, the monitor was rebooted and the issue resolved.The root cause of the reported event was unable to be conclusively determined through this analysis.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The device is included in the system monitor atypical screen behavior advisory issued by abbott on 08 may 2024.The reported event and subsequent investigation do not indicate an issue with the manufacture of the product.Setup and use of the system monitor with the heartmate power module are documented in the heartmate power module instructions for use (ifu) (rev.B, section titled ¿setting up the system monitor for use with the power module¿).If issues occur and the outlined troubleshooting steps do not resolve the issue, contact abbott for assistance.Handling precautions when the system monitor is mounted on the power module are documented in the power module ifu (rev.B).No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the system monitor was showing incorrect numbers while connected to the patient.The system monitor also froze.The system monitor was turned off then back on.The issue resolved after restarting the system monitor.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19492845
Report Number2916596-2024-03718
Device Sequence Number8558821
Product Code DSQ
UDI-Device Identifier00813024010852
UDI-Public(01)00813024010852(11)111101
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1286A-US
Device Catalogue Number1286A-US
Device Lot Number109987
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age15 YR
Patient SexMale
Patient Weight41 KG